Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I am 32 years old and I am suffering from the hyperthyroidism. I have been on some testing and they have found high levels of hormones in me. It is caused by some autoimmune disease called Grave's disease. Doctor has suggested treatment with radioactive iodine uptake. Anybody had radioactive iodine uptake?

Loading...

Yes I had it last year and there are some things you should know about it. This medicine is taken orally. It helps in reducing thyroid glands size and effects of hyperthyroidism. You must know that if you thinking about having a baby you must wait for six months. Also you should avoid contact with children and pregnant women. Wash your hands often and double flush your toilet three days after the treatment with RAI.
Reply

Loading...

Just to let you know I just went through the radioactive iodine therpy and I went through it just find, the only thing I think that happen that was kinda not what I expected was that my throat almost closed up from it begin that the idoine pill i took was the lowest dose but still to strong but after about 3 day of taking meds for that it got better, the doctor told me that, that could happen but was hardly to happen to anyone but i guess i was the speical one that it happen too. Also and on the real to you be perpared for that hyper to switch over to hypo and get ready to put on weight cause its coming, my advice to you is to take your meds for hyper as long as you can because you will evenually need something done be untill then if you can go without any type of treatment or surgey girl you better just put them pills as long as possible because the weight gain is unreal and far as getting it off, you can work your butt off and results are nowhere to be seen. So thats my advice to you, you do what you want but if I had my choice to reverse it, I would. Think about your situation long and hard.
Reply

Loading...

This is a reply to the Guest who posted last, on Feb 14, 2008.

That's the dumbest answer I have ever heard.

Way to scare people who are about to have this iodine. And as for a record, if you don't treat your thyroid problem, you could likely have even worse health problems such as thyroid storm.

And as for a record, it all depends on your body, just because it happened to you, does not mean it will happen to everyone else. You should really becareful how you phrase things, I showed my specialist what you wrote, and she was mortified.

For future patients, ask your Specialist or doctor, don't rely on random peope's advice because they certainly are not qualified as they are not doctors, and what was written above, I am just shocked you would actually tell people not to get the treatment, just stick with pills.......that is just awful, you should not be telling people this.
Reply

Loading...


Yes, Dx with Graves/Hyper and could not take PTU or Methimizole Meds. Had Extreme side effects to Meds requiring ER hospitalization. (could not Move various parts of my body) Following RI uptake within a 3-4 weeks noiticed swelling in the neck...no one ever said the salivary glands could be inflamed or blocked with "stones" following this procedure. Ultra sound was required to rule this out. Everybody is so differerent in side effect development. Still researching alternatives: vitamins, minerals and foods best to deal with management of whats to come...hypo. Other side effects noted thus far, sensation of heat, head only, knee joint pain, feeling of being full, gas and stomach bloating, weight gain, interupted sleep, diminished symptoms related to the HYPER aspects of the disease.

Reply

Loading...

Yes, Ginnie, I have. The Grave's disease had my heart racing in the 130's, very short of breath, weak legs, overall fatigue. I had the tests, then the irradiated iodine. Other than being somewhat isolated because of the radioactivity, I was tired, had a bit of nausea, & about a week afterward I developed a raspy voice & an a sore throat....not your typical sore throat....one that is sore to touch the front of the neck, as when putting moisturizer on my neck. I take ibuprofen for some relief. Eating dry food hurts, so I take a sip of some liquid when I take a bite of food to make it easier to swallow. My doc says this should pass in 3-4 weeks. Then I start on synthroid, hopefully feeling better in a couple of months, finally!!
Reply

Loading...